MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A manufacturing record review was completed and zero nonconformances were found.There was no returned product for evaluation.Based on the event details, the most likely root cause is damage during use.Site risk managment has not released the device for investigation.
 
Event or Problem Description
Physicians were working on an om2 following a wire.Got past the lesion with the wire, and the turnpike spiral.Upon trying to remove the turnpike spiral, they noticed the tip separated.It embolized and all efforts to retrieve the tip were not successful.They attempted to laser the lesion after this attempt failed.The patient was then transported to the or to have a 4 vessel cabg performed.Today the patient is doing ok.Information received from medwatch (identifier # not provided): during cardiac cath procedure, a turnpike spiral catheter was used in an attempt to cross a lesion in the om2 artery.Catheter would not pass and was noted to be torqued in the lesion causing the tip to shear off and embolized in the vessel.When attempting to exchange the wire with a turnpike lp wire, the embolized tip became lodged and occluded blood flow.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key7476590
Report Number2134812-2018-00033
Device Sequence Number19202882
Product Code DQY
UDI-Device IdentifierM20656400
UDI-PublicM20656400
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/09/2020
Device Model Number5640
Device Lot Number620148
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2018
Initial Report FDA Received Date05/01/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient Weight95